Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 37, NWS Raleigh, NC

November 12, 20094 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Nov 12, 2009, 9:04 AM EST for 4 counties in North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 12, 2009, 9:04 AM EST (14:04 UTC)
Expired
Nov 12, 2009, 1:00 PM EST
In force
4 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
803 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 121404
FFWRAH
NCC057-067-081-151-121800-
/O.NEW.KRAH.FF.W.0037.091112T1404Z-091112T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EST THU NOV 12 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 100 PM EST

* AT 845 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
STEADY MODERATE TO HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING 
IN  FORSYTH...GUILFORD...DAVIDSON AND NORTHERN   RANDOLPH COUNTIES.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM...
  THOMASVILLE...RANDLEMAN...MCLEANSVILLE...LEXINGTON...
  KERNERSVILLE...HIGH POINT...GREENSBORO...CLEMMONS AND ASHEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STEADY MODERATE RAIN WILL PERSIST OVER THE TRIAD AREA...SOUTH TO 
LEXINGTON AND ASHEBORO OVER THE NEXT FEW HOURS.  THE COMBINATIONS OF 
HIGH WATER LEVELS ON SMALL CREEKS AND STREAMS...SATURATED 
SOILS...AND POOR DRAINAGE IN URBAN AREAS WILL CAUSE FLASH FLOODING.

HEAVY RAINFALL OVER SOUTH GREENSBORO WILL CAUSE WATER TO RISE 
RAPIDLY ALONG BOTH SOUTH BUFFALO CREEK AND RYAN CREEK. FLOODING OF 
AREAS IMMEDIATELY ADJACENT TO THE CREEK CAN BE EXPECTED. PARKING 
LOTS OF SEVERAL BUSINESSES ALONG THE CREEKS COULD FLOOD.

HORSEPEN CREEK JUST NORTHWEST OF GREENSBORO WILL RISE RAPIDLY  
THREATENING OLD BATTLEGROUND ROAD.

PORTIONS OF WINSTON SALEM WILL BE PRONE TO FLASH 
FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

THIS FLASH FLOOD WARNING REPLACES THE PREVIOUS FLASH FLOOD WARNING 
FOR THE TRIAD AREA.

&&

LAT...LON 3612 8045 3626 8046 3623 7956 3566 7972
      3565 8005 3571 8040 3574 8046 3583 8049
      3584 8040 3589 8041 3590 8037 3596 8038
      3604 8047 3604 8049 3607 8052 3609 8052

$$

SMITH
2 follow-up statements
000 
WGUS72 KRAH 121535
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1035 AM EST THU NOV 12 2009

NCC057-067-081-151-121800-
/O.CON.KRAH.FF.W.0037.000000T0000Z-091112T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
1035 AM EST THU NOV 12 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM EST FOR
FORSYTH...GUILFORD...DAVIDSON AND NORTHERN RANDOLPH COUNTIES...

AT 1020 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AREAS OF MODERATE TO HEAVY RAIN MOVING SOUTH OVER THE TRIAD 
AND WESTERN PIEDMONT.  LAW ENFORCEMENT REPORT HIGH WATER ON LOWER 
LAKE ROAD AND HAMPTON ROAD.  IN ADDITION...SOME OF THE SMALLER 
CREEKS FLOWING INTO THE YADKIN RIVER ARE NEAR OR OUT OF THEIR BANKS.

POINTS ALONG BUFFALO AND RYAN CREEKS IN GREENSBORO CONTINUE TO BE 
OUT OF THEIR BANKS... AND RIVER GAGE REPORTS CONTINUE TO SHOW SLOW 
RISES.  RAINFALL OVER THE GREENSBORO AREA HAS BECOME MUCH LIGHTER 
OVER THE PAST HOUR...BUT RAIN IS EXPECTED TO REDEVELOP THROUGH THE 
EARLY AFTERNOON HOURS...AND THE FLOODING THREAT WILL CONTINUE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WINSTON-SALEM...MCLEANSVILLE...KERNERSVILLE...HIGH 
POINT...GREENSBORO...CLEMMONS...AND THOMASVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.

&&

LAT...LON 3612 8045 3626 8046 3623 7956 3566 7972
      3565 8005 3571 8040 3574 8046 3583 8049
      3584 8040 3589 8041 3590 8037 3596 8038
      3604 8047 3604 8049 3607 8052 3609 8052

$$

SMITH
000 
WGUS72 KRAH 121757
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1257 PM EST THU NOV 12 2009

NCC057-067-081-151-121800-
/O.EXP.KRAH.FF.W.0037.000000T0000Z-091112T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
1257 PM EST THU NOV 12 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR FORSYTH...GUILFORD...
DAVIDSON AND NORTHERN RANDOLPH COUNTIES...

RAINFALL HAS DIMINISHED TO ONLY A FEW POCKETS OF LIGHT RAIN AROUND 
THE TRIAD REGION...WHICH HAS ALLOWED WATER LEVELS ON THE BUFFALO 
CREEK SYSTEM AND ALSO STREAMS ALONG THE YADKIN RIVER TO STABILIZE OR 
EVEN BEGIN TO FALL.  THOSE STREAMS THAT ARE HOLDING STEADY ARE 
CURRENTLY AT OR JUST OUT OF THEIR BANKS...AND WILL CONTINUE TO POSE 
A RISK TO ANYONE IN THEIR VICINITY.  LAW ENFORCEMENT HAVE NOT 
REPORTED ANY OTHER RECENT FLOODING ISSUES.  NO FURTHER FLASH 
FLOODING IS ANTICIPATED AT THIS TIME...AND THUS THE WARNING WILL BE 
ALLOWED TO EXPIRE.

LAT...LON 3612 8045 3626 8046 3623 7956 3566 7972
      3565 8005 3571 8040 3574 8046 3583 8049
      3584 8040 3589 8041 3590 8037 3596 8038
      3604 8047 3604 8049 3607 8052 3609 8052

$$

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 3:31 AM EST, 5 hours 33 minutes earlier.

Area forecast discussion, Nov 12, 3:31 AM EST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
331 AM EST THU NOV 12 2009

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN ALONG THE NORTH
CAROLINA COAST TODAY...PERSISTING JUST OFFSHORE INTO FRIDAY. AS A
RESULT...WIDESPREAD RAIN AND BREEZY NORTHEAST WINDS WILL PERSIST
ACROSS CENTRAL NORTH CAROLINA THROUGH FRIDAY MORNING. THE LOW
PRESSURE SYSTEM WILL FINALLY BEGIN TO PULL AWAY FROM THE COAST LATE
FRIDAY INTO SATURDAY...AND A RETURN TO WARM AND SUNNY CONDITIONS IS
EXPECTED BY SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 315 AM THURSDAY...

...A FLOOD WATCH WILL REMAIN IN EFFECT ACROSS *ALL* OF CENTRAL NC
THROUGH 7 PM THIS EVENING. A WIND ADVISORY WILL REMAIN IN EFFECT
EVERYWHERE THROUGH 6 AM FRIDAY...

OVERVIEW:
AN UNUSUAL AND EXTREMELY IMPRESSIVE EXTRATROPICAL CYCLONE CONTINUES
TO DEEPEN THIS MORNING OFF THE NC COAST. THE NORTHERN STREAM
WAVE THAT DROPPED SOUTHEAST THROUGH THE OH VALLEY YESTERDAY AND THE
SEVERAL SOUTHERN STREAM WAVES NOTED ON WV IMAGERY OVER THE SOUTHEAST
STATES HAVE FINALLY BEGUN TO PHASE OVER CENTRAL/WESTERN NC THIS
MORNING...AND AN IMPRESSIVE UPPER LOW IS EXPECTED TO EMERGE (AS A
RESULT OF THIS PHASING) OVER/NEAR THE SOUTHWEST NC PIEDMONT OR
NORTH-CENTRAL SC BY 12Z. THE UPPER LOW IS EXPECTED TO MOVE SOUTHEAST
ALONG OR JUST SOUTH OF THE NC/SC BORDER TODAY...MOVING OFFSHORE AND
BECOMING VERTICALLY STACKED WITH THE SFC LOW BY 06-12Z FRI.

AS OF 06Z...THE SURFACE CYCLONE APPEARED TO BE CENTERED ROUGHLY 50
MILES SE OF CAPE FEAR. AT 06Z BUOY 41036 REPORTED A PRESSURE OF
995.8 MB...WITH A 40 KT SUSTAINED SE/ESE WIND GUSTING TO 51 KTS
(ALBEIT IN CONVECTION) THE 07Z OB FOR 41036 CAME IN AT 997.5 MB
WITH GUSTS TO 47 KT...PROBABLY MORE REPRESENTATIVE GIVEN THAT DEEP
CONVECTION WAS OVER 41036 AT 06Z. GIVEN THE STRONG WINDS AT
41036...THE MINIMUM CENTRAL PRESSURE OF THE CYCLONE IS LIKELY A FEW
MILLIBARS LOWER...PROBABLY IN THE VICINITY OF 995 MB. THE CYCLONE IS
EXPECTED TO STALL OUT ABOUT 50-100 MILES OFFSHORE BETWEEN SURF CITY
AND CAPE HATTERAS TODAY INTO FRIDAY AS THE SYSTEM BECOMES VERTICALLY
STACKED. THE LOW PRESSURE SYSTEM IS FINALLY EXPECTED TO MOVE EAST/SE
AWAY FROM THE COAST FRIDAY EVENING/NIGHT.

MODELS VS OBSERVATIONS:
VIRTUALLY ALL OF THE FORECAST MODELS ARE CURRENTLY UNDERDONE WITH
THE STRENGTH OF THE COASTAL LOW AS OF 06Z THIS MORNING. ALL FORECAST
MODELS INDICATED A MINIMUM CENTRAL PRESSURE OF 1000-1002 MB AT
06Z...WHILE THE 06Z OBSERVATIONS SUGGESTED A MINIMUM CENTRAL
PRESSURE CLOSER TO 995 MB. OTHERWISE...THE FORECAST MODELS APPEAR
TO HAVE A GOOD HANDLE ON THE OVERALL SYNOPTIC SETUP THROUGH THE NEAR
TERM PERIOD.

PRECIPITATION:
LATEST RADAR TRENDS SHOW PRECIP INTENSIFYING OVER THE TRIAD...A LULL
ALONG/EAST OF THE TRIANGLE...AND A MUCH LARGER AREA OF INTENSIFYING
PRECIP OVER THE EASTERN 1/4 OF THE STATE. PRECIP BETWEEN THE
TRIANGLE-TRIAD APPEARS TO BE PRIMARILY ASSOC/W THE APPROACH/PHASING
OF THE NORTHERN/SOUTHERN STREAM WAVES...WHILE PRECIP OVER THE
EASTERN 1/4 OF THE STATE APPEARS TO BE ASSOC/W INTENSE LOW-LEVEL
(925-850 MB) FRONTOGENESIS IN ADDITION TO FORCING ALOFT ASSOC/W
NORTHERN STREAM ENERGY ROUNDING THE BASE OF THE DEVELOPING UPPER
LOW. DIFFERENCES IN PLACEMENT/AMOUNT OF QPF BETWEEN THE MAJOR
FORCECAST MODELS MAKE IT SOMEWHAT DIFFICULT TO DETERMINE WHERE
EXACTLY THE HEAVIEST RAIN WILL FALL IN CENTRAL NC. LATEST THINKING
IS THAT THE AREA OF HEAVY PRECIP IN FAR EASTERN NC WILL BEGIN TO
SHIFT NORTH AND THEN WESTWARD INTO SOUTHCENTRAL/SOUTHEAST VA AND THE
TRIANGLE/NORTHEAST COASTAL PLAIN BY 12-18Z AS THE STRONGEST LOW
LEVEL FRONTOGENESIS SHIFTS FURTHER INLAND AND NORTHERN STREAM ENERGY
(CURRENTLY ROUNDING THE BASE OF THE DEVELOPING UPPER LOW NEAR CAPE
FEAR) BEGINS TO PIVOT BACK TOWARD/INTO CENTRAL NC. THE AREA OF
PRECIP IN THE TRIAD AND VA MOUNTAINS SHOULD BEGIN TO WANE AND REFORM
FURTHER TO THE SOUTH/EAST LATER THIS MORNING AS THE NORTHERN/
SOUTHERN STREAM WAVES PHASE AND THE RESULTING VORTEX MOVES TO THE
SOUTH/EAST. AS A RESULT...THE TWO DISTINCT AREAS OF PRECIPITATION
MENTIONED ABOVE MAY ACTUALLY MERGE INTO ONE LARGE DEFORMATION BAND
BY THIS AFTERNOON. MOST OF THE HEAVY PRECIPITATION TODAY IS EXPECTED
TO BE ALONG/NORTH OF HIGHWAY 64...WITH THE HIGHEST AMOUNTS FROM THE
TRIANGLE AREA NORTH TO THE VA BORDER AND EAST TO RZZ/RWI. ANOTHER
MAXIMUM CLOSER TO THE TRIAD CANNOT BE RULED OUT...DEPENDING ON WHERE
EXACTLY THE DEFORMATION BAND SETS UP. ADDITIONAL RAINFALL AMOUNTS OF
1-2 ARE LIKELY IN THE BEFOREMENTIONED AREAS...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. THE HEAVIEST PRECIP IS EXPECTED TO FALL BETWEEN
12Z THIS MORNING AND 00Z THIS EVENING. DUE TO UNCERTAINTY IN THE
EXACT LOCATIONS OF HEAVIEST RAINFALL...THE FLOOD WATCH WILL BE
EXTENDED IN AREA TO INCLUDE ALL OF CENTRAL NC THROUGH 7 PM THIS
EVENING. STORM TOTAL RAINFALL AMOUNTS FOR THIS EVENT WILL LIKELY BE
IN THE 4-7 RANGE ACROSS CENTRAL NC...WITH ISOLATED HIGHER AMOUNTS.
INTERMITTENT LIGHT RAIN WILL LIKELY REMAIN OVER MUCH OF CENTRAL NC
TONIGHT...WITH PRECIP ENDING FROM WEST-EAST DURING THE DAY FRIDAY AS
THE LOW PRESSURE SYSTEM DRIFTS FURTHER OFFSHORE.

WIND:
THE WIND ADVISORY WILL BE ALLOWED TO CONTINUE THROUGH 6 AM FRIDAY
GIVEN A VERY TIGHT MSLP GRADIENT AND FCST SOUNDINGS CONTINUING TO
SHOW 40-50 KT NNE/NE FLOW AS LOW AS 925-950 MB. EXPECT SUSTAINED
WINDS IN THE 15-25 MPH RANGE...WITH GUSTS GENERALLY UP TO 35 MPH...
ALTHOUGH SPORADIC HIGHER GUSTS UP TO 45 MPH CANNOT BE RULED OUT.
ALTHOUGH THIS DOES NOT TECHNICALLY MEET WIND ADVISORY CRITERIA...
DUE TO EXCESSIVE RAINFALL/SOGGY GROUND CONDITIONS...EXPECT SOME
TREES TO COME DOWN AND ISOLATED POWER OUTAGES. BREEZY CONDITIONS
WILL CONTINUE ON FRIDAY...HOWEVER...MIXED LAYER FLOW WILL BE WEAKER
AND GUSTS SHOULD GENERALLY TOP OUT AT 30 MPH. -VINCENT

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 AM THURSDAY...

SATURDAY AND SATURDAY NIGHT...
FINALLY A REST FOR THE WEARY...AS THE VERTICALLY STACK CYCLONE
EAST OF CAPE HATTERAS PUSHES FARTHER OUT TO SEA AND AWAY FROM THE
BEATEN NC COAST. S/W RIDGING ALOFT WILL BUILD INTO THE AREA
FROM THE WEST. THE RESULTANT STRONG SUBSIDENCE AIDED BY
COMPRESSIONAL DOWNSLOPE WARMING WILL HELP SCOUR OUT LINGERING
LOW-LEVEL MOISTURE...ESPECIALLY ACROSS THE WESTERN 2/3 OF THE
FORECAST AREA...ALLOWING FOR MOSTLY SUNNY SKIES BY THE AFTERNOON.
COASTAL SECTIONS MAY NOT BE AS LUCKY AS NAM MODEL SOUNDINGS TRAP
LOW-LEVEL MOISTURE UNDERNEATH THE STRENGTHENING MID-LEVEL CAP.
LOW-LEVEL THICKNESSES REBOUND NICELY...1375-1380M. THE STRONGER
INCOMING SOLAR RADIATION IN THE WEST WILL FOR ALLOW FOR AN ATYPICAL
TEMPERATURE SPREAD ACROSS THE CWA...WITH WARMEST READINGS IN THE
WEST. HIGHS IN THE LOWER 70S WEST TO MID 60S AND UPPER 60S EAST.
WITH LIGHT WINDS SATURDAY NIGHT...IF SKIES REMAIN CLEAR...THERE IS
CERTAINLY A CHANCE OF SOME RATHER DENSE GROUND FOG GIVEN THE
SATURATED SOILS. OVERNIGHT LOWS 45 TO 50.

SUNDAY AND SUNDAY NIGHT...NOT MUCH CHANGE FROM SATURDAY OTHER THAN
A MORE CLIMATOLOGICAL SPREAD...WITHOUT ANY CLOUDS TO WORRY ABOUT.
THUS...SUNDAY LOOKS TO BE THE WARMEST OF THE BUNCH WITH THICKNESSES
A FEW METERS WARMER. HIGHS IN THE MID 70S. A DRY BACK-DOOR COLD FRONT
WILL SWING NORTH TO SOUTH ACROSS THE AREA SUNDAY NIGHT...RESULTING
IN A FEW CLOUD OVERNIGHT...AND COOLER TEMPS TO START THE WORK WEEK.
GOOD MIXING BEHIND THE FROPA WITH SFC WINDS A STEADY 7 TO 10KTS...
SHOULD INHIBIT FOG DEVELOPMENT. OVERNIGHT LOWS IN THE MID TO UPPER
40S. -CBL

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 300 AM THURSDAY...

NOT MANY CHANGES FROM PREVIOUS DISCUSSION/FORECAST.

THERE IS CONSENSUS IN BOTH DETERMINISTIC AND PROBABILISTIC MODEL
FORECASTS OF A CLOSED SYSTEM OVER THE CENTRAL/UPPER MS VALLEY
BY TUESDAY...BUT THEN OFFER UNIQUE SOLUTIONS THEREAFTER WITH THE TIMING
AND TRACK OF THE OCCLUDED LOW. IN RESPONSE...S/W RIDGE OVERHEAD WILL
AMPLIFY AS STRONG SURFACE SURFACE RIDGING EXTENDS DOWN THE EAST
COAST...SO THE WORK WEEK WILL BEGIN DRY WITH TEMPS NEAR TO SLIGHTLY
ABOVE NORMAL.

RAIN CHANCES WILL THEN BEGIN TO INCREASE TUESDAY AND MORE SO INTO
WEDNESDAY VIA WARM/MOIST AIR ADVECTION ALONG A LIFTING WARM
FRONT...FOLLOWED BY A BROKEN LINE OF CONVECTIVE SHOWERS WITH THE
LEADING SFC FRONT. GIVEN THE MODEL TIMING DIFFERENCES WILL STAY
WITH SLIGHT TO SMALL CHANCE POPS FOR THE TUESDAY AND WEDNESDAY
PERIODS RESPECTIVELY. WITH THE INCREASE IN CLOUDS AND RAIN CHANCES...
TEMPS WILL DROP BACK CLOSER TO NORMAL. -CBL

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
AS OF 1245 AM THURSDAY...

VERY POOR AVIATION CONDITIONS WITH RAIN...PRIMARILY IFR-MVFR
CEILINGS/MVFR VISBYS AND CONTINUED GUSTY NNE SURFACE WINDS WILL
PLAGUE ALL OF CENTRAL NC THROUGH THE 06Z TAF PERIOD.

A SLOW-MOVING COASTAL STORM WILL CONTINUE TO DEVELOP OFF THE NC
COAST THROUGH THE TAF PERIOD. THE PRESSURE GRADIENT BETWEEN THE
DEVELOPING COASTAL STORM AND A STRONG SURFACE HIGH OVER NEW ENGLAND
WILL MAINTAIN SURFACE WINDS SIMILAR TO WEDNESDAY...GENERALLY 12-20
KNOTS SUSTAINED WITH GUSTS OF 25-35 KNOTS. WHILE THE RAIN WILL
GRADUALLY DECREASE IN INTENSITY AND TAPER OFF FROM WEST TO EAST ON
FRIDAY AS THE COASTAL LOW DRIFTS EASTWARD AND AWAY FROM THE COAST...
MVFR/IFR CEILINGS FROM MOISTURE ON THE WESTERN PERIPHERY OF THE LOW
WILL LIKELY CONTINUE INTO AT LEAST SATURDAY MORNING. A RETURN TO VFR
CONDITIONS IS FINALLY EXPECTED BY SUNDAY...CONTINUING THROUGH
MONDAY. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...VINCENT
Hazardous weather outlook, Nov 12, 4:01 AM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
401 AM EST THU NOV 12 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-130915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
401 AM EST THU NOV 12 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Local storm report, Nov 12, 7:27 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
727 AM EST THU NOV 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      2 ENE GREENSBORO        36.10N 79.79W
11/12/2009                   GUILFORD           NC   LAW ENFORCEMENT

            ROAD CLOSED DUE TO HIGH WATER AT LATHAM AND CRIDLAND
            ROADS.

&&

BDUNSTAN

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:26 PM ESTRiver Flood WarningRAHChatham57 hr
Nov 12, 3:21 AM ESTRiver Flood WarningRAHAlamance49 hr
Nov 12, 5:40 AM ESTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford25 min
Nov 12, 6:00 AM ESTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph3 hr
Nov 12, 8:32 AM ESTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash, Warren, Wilson6 hr
Nov 12, 9:51 AM ESTFlash Flood WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren4 hr
Nov 12, 1:08 PM ESTAreal Flood AdvisoryRAHGuilford6 hr
Nov 12, 1:51 PM ESTFlash Flood WarningRAHHalifax3 hr

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.